Connect with people who understand what you are going through,
seek advice and surround yourself with support. We're
free, anonymous, and professionally moderated 24/7.
I had the most bizarre reaction to a medication I took for an infection, I got a super bad migraine and now anxiety, heart palpitations and moodiness. I don’t know how to make sense of it, I did not expect SI to come out of it. My mental health was improving and I was getting better and made progress, now I’m disappointed.
In response to: Med reaction for infection causing SI
RiverSealModerator
Re: Med reaction for infection causing SI
Sounds like a lot to deal with @creative_writer! Glad to know that you are safe 🙂 Thank you
RiverSeal ❤️
In response to: Re: Med reaction for infection causing SI
creative_writerSenior Contributor
Re: Med reaction for infection causing SI
@RiverSeal I believe I’ve taken this meds before, however, it was a very long time ago, I can’t fully remember how I reacted, but it may have made me anxious initially now that I think about it. I don’t need to take another dose at least. I am a bit shook and confused, I found my mind drifting off to a very dark place (don’t want to say too much). I know headaches are listed as a common side effect, but I don’t believe mood changes and anxiety are listed as common side effects.
I’m not really sure you can do anything now that I’ve taken it as it’s already in my system. It’ll wash out eventually and hopefully the effects wear off with time, not sure how long it’ll take
In response to: Re: Med reaction for infection causing SI
RiverSealModerator
Re: Med reaction for infection causing SI
I encourage you to call the Poisons Information Line if you have any concerns about medications that you have taken @creative_writer. RiverSeal
In response to: Re: Med reaction for infection causing SI
creative_writerSenior Contributor
Re: Med reaction for infection causing SI
@RiverSeal they said nausea and headaches are common, but anxiety isn’t expected. She also said it shouldn’t interact with my current meds. So I’m not even sure what’s happening, I just feel like shit and it happened all of a sudden. The last time I had suicidal thoughts was over a week ago and that settled after I got off the ssri (they weren’t the right meds for me). I assumed the ssri were out of my body and didn’t ask whether that could interact, I just realised. I feel like it’s tricky with multiple meds. But something still doesn’t feel right. I am safe, but I was close to doing something. I didn’t do it, I couldn’t
In response to: Re: Med reaction for infection causing SI
RiverSealModerator
Re: Med reaction for infection causing SI
Thanks @creative_writer for letting us know! Do give the Poison Information Line a call if you have any concerns 🙂 Thank you RiverSeal
In response to: Re: Med reaction for infection causing SI
creative_writerSenior Contributor
Re: Med reaction for infection causing SI
@RiverSeal I already have, that’s where I got the information from. I will contact them again if needed. I just realised I didn’t tell her about the ssri I stopped recently taking until after the call ended. Probably should’ve as it also has a long half life, so I don’t know if it’s been cleared out of my system yet.
Now it’s about getting through the SI until bed. There only a bit more of the evening to go. I’m going to detangle my hair right now, it’s a mess. The joys of frizzy hair. I washed it yesterday
In response to: Re: Med reaction for infection causing SI
RiverSealModerator
Re: Med reaction for infection causing SI
Oh I see!! That's great that you called them @creative_writer! See how you go, and you can always reach out on the Forums for a bit of support if it comes back again. Amazing!! RiverSeal ❤️
In response to: Re: Med reaction for infection causing SI
creative_writerSenior Contributor
Re: Med reaction for infection causing SI
@RiverSeal SI hasn’t gone away yet, it’s a bit less intense. I am still getting intrusive images in my mind, sometimes creativity is a curse. I’ll be taking my night meds soon and hope it’ll settle this inner agitation. It’s so damn exhausting, I honestly thought I was out of it, only to be back in it this afternoon. At least it’s settling a bit, so that’s still something
In response to: Re: Med reaction for infection causing SI
RiverSealModerator
Re: Med reaction for infection causing SI
Please reach out to Lifeline if you need to @creative_writer if you find yourself in the moment again. There is always someone to chat to on the Forums if you need company throughout the night too. @Jynx and I are here for a bit longer tonight. Hope your nighttime meds give you a good sleep 💤. RiverSeal
In response to: Re: Med reaction for infection causing SI
creative_writerSenior Contributor
Re: Med reaction for infection causing SI
@RiverSeal I’ll reach out to Lifeline if things feel too much. I’ve taken my night meds and supplements, it usually takes a while for it to kick in. I’m feeling a bit nauseous rn, I did make sure I ate something small with the meds. I’ll get up in a few minutes to brush my teeth, once I feel the food go down a bit
We're improving how you access SANE services, starting with Forums
You’ll soon be able to use one secure login to access all SANE services.
For added security, members are now required to log in with their email address and password - member names are no longer supported for logging in.
If you had a Forums account before 19 May 2026 and haven’t set up your new login yet, you'll be prompted to set up your new secure login when you sign-in.